8 Responses

  1. Abhi

    Normal axis, irregular rhythm, tall & wide t waves, narrow complex tachycardia changing to wide complex. Multiple PAC’s.
    In the long strip- it started as sinus tach with PAC’s, then run of atrial fibrillation and finally changing to wide complex tachycardia ( v tach).

    — This variations might be due to Hyperkalemia.

    — Other possibilities are MAT and a fib with aberrancy.

  2. Nagarjuna R Gujjula

    Rhythm looks irregular, even though some P waves are visible but not consistent along the rhythm, possible A Fib with RVR as HR are around 150 Bpm. Have intermittent PVC’s and transitioning into monomorphic wide complex ventricular tachycardia, with underlying QT prolongation. possibly due to electrolyte disturbances. RBBB is a possibility.

  3. Dr. Smer

    I see 3 responses so far, most of you got the atrial fibrillation part correct. It is uncommon to have double tachycardia (AF and VT). When you see intermittent change in QRS morphology from narrow to wide, you should think of rate related aberrancy, pre-excitation or frequent PVCs …! You guys, got the AF part correct, but lets have another round of responses to identify the second half of the diagnosis…! I hope my comment help

  4. Nagarjuna R Gujjula

    I will give it another try.. I am sure there is A Fibrillation here with irregular rhythm, preexcitation noted before the rhythm changes to monomorphic V Tach, as Dr Smer mentioned, it is unusual to have both tachycardias separately, but there might be a possibility that this is A Fibrillation with AVR conducting into ventricles with accessory pathway leading to ventricular tachycardia consistent with possible underlying WPW syndrome.

  5. Rahma

    SVT with aberrancy (A.fib with RVR and underlying WPW) .. was in narrow complex that changed to wide complex likely after receiving AV blocking agent

  6. Mohammed Saleh

    Hey there
    This is my first interaction
    A very interesting ECG.
    I think this is ATRIAL FIBRILLATION WITH INTERMITTENT PRE-EXCITATION.
    I mean an accessory pathway (left sided one) is present. This pathway is not conducting antegradely (from atrium to ventricle) all the times; that’s why its intermittent.
    This is why the rate suddenly accelerates with sudden change of the QRS morphology. Evidently the last few wide complexes at the end of the strip mimic VT, but the rhythm is quiet irregular because the driving rhythm here is AF with antegradely conducting AP.

  7. Dr. Smer

    Arun, Ahmed and Mohammed, all of you got it right. Few points

    Arjun, agree with you, the end of the strip looks like monomorphic VT, but when the rate is fast, sometimes it is had to identify irregularity on 12 lead EKG. Good observation.

    Ahmed, you raised a very important point regarding the use of IV nodal blocking agents in patient with WPW syndrome with AF. Although the patient didn’t receive IV blocking agent when this ECG was obtained, his QRS becomes wider with faster rate when the ED doctor started him on Cardizem gtt…! was not good idea, because all AV nodal blocking agents (Dig, BB, CCB, Adenosine and even Amiodarone) enhance the conduction across the accessory pathway by blocking the AV node. The only safe agents to use in WPW syndrome arrhythmia/AF is class I agents, e.g., flecianide and procainamide.

    Mohamed, excellent explanation, this patient has left sided accessory pathway manifested with Positive Delta-wave in V1, indicate left sided pathway. He underwent EP study with successful ablation of left sided high lateral accessory pathway.

    Good job everyone. This was tough EKG, but you got it right.

    Aiman

So, what do you think?

Follow

Get a quick update with every new post -- no spam ever!

Facebook Auto Publish Powered By : XYZScripts.com